Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effect of testosterone therapy and acne
Jun 29, 2008

I have been on testosterone therapy now for a few months and it has been helping me with many problems I had been having, including anxiety, no energy, no libido, and depression. But now after starting to finally feel better, now I have terrible acne on my back. My doctor has given me benzoyl perozide and it does not seem to be helping. Should I stop the testosterone? My doctor has told me that my low testosterone is most likely caused by HIV infection. Seems like i can't win, there is always a side effect to everything. I am getting worried that the acne will cause me more anxiety now. Is there anything else I can do or try at this point? Thanks so much.

Response from Dr. Henry

Testosterone replacement can trigger acne in some patients. Seeing a dermatogist can be helpful. Topical clindamycin or an oral antibiotic sometimes is more helpful than benzoyl peroxide. Lowering the dose of testosterone can be a compromise approach in some patients. KH



Previous
kaletra + combivir = ??
Next
best first time hiv med treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement